MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE
Model Number LXA19
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 09/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not explanted.
 
Event or Problem Description
On (b)(6) 2014 a mitroflow lxa19 was implanted as part of the sure-avr trial.On (b)(6) 2014 the patient had a serious adverse event as recorded by the sure-avr clinical registry.The patient had acute renal failure.This was deemed to be not valve related by the site.On (b)(6) 2014 the patient had a 2nd serious adverse event as recorded by the sure-avr clinical registry.The patient had acute respiratory failure.This was deemed to be not valve related by the site.On (b)(6) 2014 the patient had a 3rd serious adverse event as recorded by the sure-avr clinical registry.The patient had cardiac arrhythmia, atrial fibrillation.This was deemed to be not valve related by the site.The site recorded follow-up data from the referring physician on (b)(6) 2016 which indicated the patient had a right bundle branch block.The patients nyha class was elevated from i to ii.On (b)(6) the patient had a 4th serious adverse event as recorded by the sure-avr clinical registry.The patient was diagnosed with breast cancer and received radiotherapy and chemotherapy.This was deemed to be not valve related by the site.On (b)(6) 2016 the patient had a serious adverse event as recorded by the sure-avr clinical registry.The patient had structural valve deterioration due to stiffening from calcification of the mitroflow valve.This was deemed to be symptomatic by the site.The site recorded follow-up data from the referring physician on (b)(6) 2017 which indicated the patients mean gradient had elevated from 16 to 22 mmhg and a 3+ central leak was noted.In addition the patient had been hospitalized for 25 days due to non-cardiac reasons and there nyha class had been elevated to iii.The site recorded follow-up data from a yearly phone checkup on (b)(6) 2018 which indicated the patients mean gradient had increased from 22 to 26 mmhg.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa19, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a lxa19 mitroflow aortic pericardial heart valve at the time of manufacture and release.Because the device was not explanted and thus cannot be analysed no further investigations are possible at this time.The manufacturer is unable to determine the root cause of the reported gradient increase/structural valve deterioration at this time.If further event information is received or any new procedures occur the manufacturer will reassess the investigation and notify the competent authorities.Root cause is unknown.

Brand Name
MITROFLOW LXA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key7849367
Report Number3004478276-2018-00288
Device Sequence Number1249271
Product Code LWR
UDI-Device Identifier00896208000092
UDI-Public(01)00896208000092(240)LXA19(17)180531
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberLXA19
Device Catalogue NumberLXA19
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age79 YR
Patient Weight83